Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Jan 22, 2021, 4:08 AM MST for 6 counties in Colorado. It took effect at Jan 22, 2021, 8:00 PM MST. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2021, 4:08 AM MST (11:08 UTC)
- In effect from
- Jan 22, 2021, 8:00 PM MST
- Expired
- Jan 25, 2021, 9:00 AM MST
- In force
- 61 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Crowley County, CO, El Paso County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 119 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256 WWUS45 KPUB 221108 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 408 AM MST Fri Jan 22 2021 COZ067-068-221915- /O.NEW.KPUB.WW.Y.0003.210123T0300Z-210125T0000Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 408 AM MST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 10 to 20 inches. Winds gusting as high as 45 mph. * WHERE...Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet and Eastern San Juan Mountains Above 10000 Feet Counties. * WHEN...From 8 PM this evening to 5 PM MST Sunday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
15 follow-up statements
550 WWUS45 KPUB 221842 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1142 AM MST Fri Jan 22 2021 COZ067-068-230245- /O.CON.KPUB.WW.Y.0003.210123T0300Z-210125T0000Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 1142 AM MST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 10 to 20 inches. Winds gusting as high as 45 mph. * WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains. * WHEN...From 8 PM this evening to 5 PM MST Sunday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Travel conditions over Wolf Creek Pass will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
252 WWUS45 KPUB 222151 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 251 PM MST Fri Jan 22 2021 COZ067-068-230600- /O.CON.KPUB.WW.Y.0003.210123T0300Z-210125T0000Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 251 PM MST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 10 to 20 inches. Winds gusting as high as 45 mph. * WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains. * WHEN...From 8 PM this evening to 5 PM MST Sunday. * IMPACTS...Travel could be very difficult to impossible due to snow packed roadways and blowing snow. Travel could be especially difficult over Wolf Creek Pass. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
998 WWUS45 KPUB 230520 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1020 PM MST Fri Jan 22 2021 COZ067-068-231330- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T0000Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 1020 PM MST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...Snow. Total accumulations of 10 to 20 inches. Winds gusting as high as 55 mph. * WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains. * WHEN...Until 5 PM MST Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
061 WWUS45 KPUB 231040 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 340 AM MST Sat Jan 23 2021 COZ067-068-231845- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T0000Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 340 AM MST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...Snow. Additional snow accumulations of 8 to 16 inches with lesser amounts on the valley floor. Winds gusting as high as 45 mph. * WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains. * WHEN...Until 5 PM MST Sunday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hodanish
032 WWUS45 KPUB 231825 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1125 AM MST Sat Jan 23 2021 COZ067-068-240230- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T0000Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 1125 AM MST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...Snow. Additional snow accumulations of 8 to 16 inches with lesser amounts on the valley floor. Winds gusting as high as 45 mph. * WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains. * WHEN...Until 5 PM MST Sunday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Light to moderate snowfall is expected to continue through the afternoon before diminishing somewhat this evening. Snow is then expected to pick up in coverage and intensity once again Sunday morning and afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
351 WWUS45 KPUB 232157 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 257 PM MST Sat Jan 23 2021 COZ067-068-240600- /O.EXT.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 257 PM MST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 6 to 12 inches with lesser amounts in the Upper Rio Grande Valley. Winds gusting as high as 35 mph. * WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility at times. * ADDITIONAL DETAILS....Snowfall is expected to lessen overnight but will increase in coverage and intensity again Sunday morning and continue through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
869 WWUS45 KPUB 240531 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1031 PM MST Sat Jan 23 2021 COZ067-068-241345- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 1031 PM MST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 6 to 12 inches. * WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Snowfall is expected to be light tonight, but will increase in coverage and intensity again on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
142 WWUS45 KPUB 241053 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 353 AM MST Sun Jan 24 2021 COZ067-068-241900- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 353 AM MST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches in the valley and 6 to 12 inches in the mountains. Winds gusting as high as 35 mph. * WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel could be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hodanish
147 WWUS45 KPUB 241819 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1119 AM MST Sun Jan 24 2021 COZ067-068-250230- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 1119 AM MST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 5 to 10 inches mountains with 1 to 3 inches valleys. Winds gusting as high as 40 mph across the higher elevations * WHERE...Upper Rio Grande Valley and Eastern San Juan mountains. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
363 WWUS45 KPUB 242159 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 259 PM MST Sun Jan 24 2021 COZ067-068-250600- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 259 PM MST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 4 to 8 inches for the mountains with 1 to 3 inches for the lower elevations. Winds gusting as high as 40 mph across the higher areas. * WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains. * WHEN...Until 8 AM MST Monday. * IMPACTS...Plan on slick and snowpacked road condition with poor visibility at times, especially over the mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
837 WWUS45 KPUB 250549 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1049 PM MST Sun Jan 24 2021 COZ067-068-251400- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 1049 PM MST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of two to four inches for the mountains and one to three inches at the lower elevations. * WHERE...Upper Rio Grande Valley and the Eastern San Juan Mountains. * WHEN...Until 8 AM MST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
478 WWUS45 KPUB 250854 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 154 AM MST Mon Jan 25 2021 COZ084>086-089-251600- /O.EXB.KPUB.WW.Y.0003.210125T0900Z-210125T1600Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County- 154 AM MST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Snow expected. Local snowfall amounts of 2 to 5 inches expected. Most of the heavier snow will fall across eastern El Paso county, Northern Pueblo county and northern Crowley County. * WHERE...El Paso, Pueblo and Crowley counties. * WHEN...Until 9 AM MST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ067-068-251500- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 154 AM MST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of two to four inches for the mountains and one to three inches at the lower elevations. * WHERE...Upper Rio Grande Valley and the Eastern San Juan Mountains. * WHEN...Until 8 AM MST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
580 WWUS45 KPUB 251102 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 402 AM MST Mon Jan 25 2021 COZ084>086-089-251600- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1600Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County- 402 AM MST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Snow expected. The heaviest snow will occur generally east of I-25 and along and north of US-50. an additional inch or two of snow will be possible, especially across Crowley county. * WHERE...El Paso, Pueblo and Crowley counties. * WHEN...Until 9 AM MST this morning. * IMPACTS...Roads are snowpacked in many areas as 1 to 3 inches of snow has already fallen. Leave plenty of time to get to work this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ067-068-251500- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 402 AM MST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of an inch or two possible. * WHERE...Upper Rio Grande Valley and the Eastern San Juan Mountains. * WHEN...Until 8 AM MST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
322 WWUS45 KPUB 251406 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 706 AM MST Mon Jan 25 2021 COZ084>086-089-251600- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1600Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County- 706 AM MST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Snow expected. The heaviest snow will occur generally in rural areas of far eastern El Paso county, northeastern Pueblo county and Crowley county. Another inch of snow will be possible in these rural areas. * WHERE...El Paso, Pueblo and Crowley counties. * WHEN...Until 9 AM MST this morning. * IMPACTS...Roads are snowpacked in many areas as 1 to 4 inches of snow has already fallen. Leave plenty of time to get to work this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ067-068-251515- /O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- 706 AM MST Mon Jan 25 2021 Winter weather advisory will expire at 8:00 am for the San Juan mountain region. Snow showers will be possible throughout the day, but no significant accumulations are anticipated. Another Pacific storm will move into region this evening and last into tomorrow morning. Several inches of new snow will be possible. && $$ HOdanish
916 WWUS45 KPUB 251554 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 854 AM MST Mon Jan 25 2021 COZ084>086-089-251700- /O.EXP.KPUB.WW.Y.0003.000000T0000Z-210125T1600Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County- 854 AM MST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... Snow will continue to diminish and pull off to the northeast this morning, therefore the winter weather advisory will be allowed to expire for Crowley, El Paso and Pueblo counties. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Jan 21, 10:23 PM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 21, 10:23 PM MST, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1023 PM MST Thu Jan 21 2021 .SHORT TERM...(This evening through Friday) Issued at 246 PM MST Thu Jan 21 2021 Currently...An upper low was located over southern AZ this aftn, while Colorado remained under generally weak west to northwest flow aloft. Mid and high level cloudiness was pushing into the western half of the state, and many of the mt passes were experiencing cloudy skies. However, the remainder of the area was enjoying mostly sunny skies with temps in the 50s for the plains, and in the upper 20s to around 40F for the high valleys. Tonight and Tomorrow...The next system to affect the region is currently just off the Pacific NW coast, and over the next 24 hours will gradually strengthen and push onshore across northern CA. Generally weak westerly flow across the Four Corners tonight will shift to a more southwest direction tomorrow, with a slight increase in the flow by late aftn. A fairly benign weather regime is forecast through the short term, though the Continental Divide may see a few snow showers this evening until midnight, then once again tomorrow aftn as moisture begins to get drawn up across the Four Corners. Expect overnight minimum temps in the teens and 20s for most locations, though the San Luis Valley will drop into the 0 to 10 above range. Also, the San Luis Valley will likely see patchy low clouds and fog once again tonight, starting around midnight. High temps tomorrow are forecast to climb into the 40s to around 50F for most locations, though the San Luis Valley will struggle to warm to 30 to 35 degrees. Moore .LONG TERM...(Friday night through Thursday) Issued at 246 PM MST Thu Jan 21 2021 Models continue to be in good agreement through Sunday, before diverging on solutions early to mid next week. Ensembles are also split on solutions, with the mean more like the ECMWF. Confidence remains high along the Continental Divide with a persistent period of moderate to possibly heavy snowfall, with less confidence on the Plains. Friday night and Saturday...an upper level low is forecast to split over the Great Basin, with one piece of energy ejecting across Utah and into Wyoming, while the main trough sags south into Arizona. Periods of light to moderate snow are expected Friday night along the Continental Divide. Accumulations of an inch or two may be possible overnight on west facing slopes. The other concern for Friday night into Saturday will be winds. Gusty winds are expected over the Mountains Friday night. Gusts near 50 mph may be possible over the higher terrain. A few gusts may also be possible in the lee of the Eastern Mountains late Friday night with gusts in excess of 30 mph possible. This will also help keep the mid slopes warmer, with mid 30s, if not warmer heading into Saturday morning. Elsewhere on the Plains, lows will fall through the 20s and into the teens. For Saturday, snow will likely increase along the Continental Divide. Modest snow accumulations of a few inches are possible through the day. On the Plains, gusty westerly winds are expected, mainly along the eastern lee slopes and gap flow prone areas. Humidity values are expected to remain around 20 percent, but caution is still advised with any outdoor burning activities. Sunday into Monday...the upper trough over Arizona is forecast to eject northeast across the Desert Southwest and into Kansas during this period. The Continental Divide, especially the San Juan Range favored by persistent southwest flow, will see periods of moderate to heavy snowfall. There continues to be run to run inconsistency on the Plains with regards to snow potential. Current guidance has a swath of precipitation from near Raton, northeast to near Lamar Sunday night into Monday morning. Temperatures would be cold enough to support all snow if any does fall on the Plains. Accumulations at this time look to be minor. This upper trough will eject eastward into Kansas on Monday, with a few light snow showers expected over the Mountains through the day. Tuesday into Thursday...not degree of uncertainty during this period. The next upper trough is forecast to drop down the west coast and across the Desert Southwest Tuesday into Wednesday. This would bring another round of moderate to heavy snow to the Continental Divide, with southwest flow favoring the San Juan Range. The GFS is pretty progressive with this system with it moving out of the area by Wednesday afternoon, and having dry conditions for Thursday. The ECMWF is much slower, lingering the upper trough across the region through Thursday, and keeping snow going along the Continental Divide through late next week. Given the uncertainty, did not go to high with pops for the extended with low snow chances for the Continental Divide. Precipitation chances could be much higher and may need to be raised as confidence grows. As for temperatures, highs on Saturday will likely reach the upper 50s to near 60 on the Plains. A cold front will lower temperatures for Sunday, with colder air prevailing into the middle of next week. Highs look to generally be in the 30s and 40s for the lower elevations. Mozley && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1023 PM MST Thu Jan 21 2021 VFR conditions expected at KCOS and KPUB through the next 24 hours. Winds are expected to be pretty consistent around 5 knots at both sites, and mid-high level clouds should set in tomorrow afternoon. Winds at KALS are expected to be light during the forecast period, but fog is likely to set in to the terminal once again tonight just a few hours past midnight, likely resulting in spotty LIFR conditions through morning. Conditions should clear later in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...MOZLEY AVIATION...GARBEROGLIO
Hazardous weather outlook, Jan 21, 4:29 AM MST, 23 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 429 AM MST Thu Jan 21 2021 COZ058>089-093>099-221130- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 429 AM MST Thu Jan 21 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A low pressure system will begin to impact the region on Saturday with snow showers over the mountains and downsloping winds that could impact the southeastern plains and bring about an increase of critical fire weather criteria due to drier and gusty surface winds for Saturday afternoon. Another low pressure system will produce more snow over the mountains and for the eastern plains as well for late Sunday night and into Tuesday morning and then again on Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/STEWARD
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.